MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 9MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 9MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72204404
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/16/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after the insertion of the interference screw, the surgeon explored arthroscopically the tunnel, during this, he found out two small pieces which were actually broken parts of the screw.The surgeon removed them and let the screw in place.No delay or patient injuries were reported.
 
Additional Manufacturer Narrative
One 9 x 25mm biosure regenesorb screw was reported on.It was used for treatment but was not returned for evaluation.Due to unavailability, the allegation could not be fully confirmed.Definitive conclusions, investigation and evaluation were limited without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: adherence to the instructions for use recommendations.Use of other than recommended prep instrument size or types.Getting entangled with other instruments or devices.Stripping or over torque.Damaged prep instruments.Unexpected bone density/condition.Review of instruction for use documentation confirms instructions, precautionary statements and recommendations for proper use of product.Prep per the ifu recommendation is critical for ease of insertion and successful anchoring.Per instructions for use: ¿use of a driver other than the appropriate biosure driver may result in breakage of the screw.Breakage of the screw or loss of fixation may occur if the insertion site is not prepared properly.Inspect to confirm that the interference screw is fully seated onto the driver prior to insertion.If the interference screw is not properly seated on the driver, damage to or breakage of the screw may result.Failure to fully seat the screw may result in breakage of the screw.The biosure tap is recommended for use with bone tendon bone grafts prior to inserting the interference screw.Final product met specifications upon release to distribution.
 
Additional Manufacturer Narrative
One 72204404 biosure regenesorb 9x25mm screw used for treatment, was partially returned for evaluation.The return consisted of two small segments of thread.They were indicative of force and torque factors.Prep per the ifu recommendation is critical for ease of insertion and successful anchoring.As this is a tapered product, the tunnel size needs to accommodate the largest diameter of the implant.Shattering and multiple fracture symptoms are often aligned with an inferior tunnel size.Instruction for use (ifu) confirms instructions, precautionary statements and recommendations for proper use of product.Per ifu: ¿use of a driver other than the appropriate biosure driver may result in breakage of the screw.Breakage of the screw or loss of fixation may occur if the insertion site is not prepared properly.Inspect to confirm that the interference screw is fully seated onto the driver prior to insertion.If the interference screw is not properly seated on the driver, damage to or breakage of the screw may result.Failure to fully seat the screw may result in breakage of the screw.The biosure tap is recommended for use with bone-tendon-bone grafts prior to inserting the interference screw.Use of a tap is recommended.In cases where hard bone is encountered, it is recommended that a tap 1mm larger than the screw be used.Complaint search revealed no other related complaints for the history of the manufacturing lot.No root cause related to the manufacture of the device was confirmed.Product met specifications upon release to distribution.

Brand Name
SCREW BIOSURE REGENESORB 9MM X 25MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8816339
Report Number1219602-2019-00859
Device Sequence Number321008
Product Code MAI
UDI-Device Identifier00885554036800
UDI-Public00885554036800
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number72204404
Device Lot Number50767596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer08/30/2019
11/08/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date09/02/2019
11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1